| Model Number |
PFO OCCLUDER |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 12f amplatzer trevisio intravascular delivery system.It was noted during procedure that the occluder exhibited a cobra deformation when being deployed.There were attempts to recapture and redeploy the occluder, but the deformation persisted.The decision was made to remove and replace the 35mm amplatzer (pfo) occluder with another one of the same size, but the replacement also exhibited a cobra deformation.The replacement 35mm amplatzer patent foramen ovale (pfo) occluder was then removed and replaced by a 25mm amplatzer patent foramen ovale (pfo) occluder to successfully complete the procedure.No patient consequences were reported.
Event or Problem Description
It was reported that on (b)(6) 2023, a 35mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 12f amplatzer trevisio intravascular delivery system.It was noted during procedure that the occluder exhibited a cobra deformation when being deployed.There were attempts to recapture and redeploy the occluder, but the deformation persisted.The decision was made to remove and replace the 35mm amplatzer (pfo) occluder with another one of the same size, but the replacement also exhibited a cobra deformation.The replacement 35mm amplatzer patent foramen ovale (pfo) occluder was then removed and replaced by a 25mm amplatzer patent foramen ovale (pfo) occluder to successfully complete the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined, however is consistent with use of larger sheath as use of larger sheath may influence deformations of the device.Please note that per the instructions for use, the recommended size delivery system for use with a 35 mm amplatzer pfo occluder is an 9f.